Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 124, NWS North Platte, NE

June 5, 2022Custer County, Lincoln County, Logan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 5, 2022, 6:58 PM CDT for Custer County, Lincoln County, Logan County, Nebraska. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2022, 6:58 PM CDT (23:58 UTC)
Expired
Jun 5, 2022, 7:45 PM CDT
In force
47 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Custer County, NE, Lincoln County, NE, Logan County, NE

The radar

The North Platte radar (KLNX), 64 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 6:58 PM CDTHAIL 112 Ene Stapleton, NE
Jun 5, 7:13 PM CDTHAIL 11 N Arnold, NEVIA SPOTTERNETWORK.ORG

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 4:02 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 12.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2022-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 284 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2022-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
284 J/kg
Mixed-layer CIN
-236 J/kg
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted.

612 
WUUS53 KLBF 052358
SVRLBF
NEC041-111-113-060045-
/O.NEW.KLBF.SV.W.0124.220605T2358Z-220606T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
658 PM CDT Sun Jun 5 2022

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Northeastern Lincoln County in southwestern Nebraska...
  Southeastern Logan County in west central Nebraska...
  West central Custer County in central Nebraska...

* Until 745 PM CDT.

* At 658 PM CDT, a severe thunderstorm was located 8 miles northeast
  of Gandy, or 11 miles east of Stapleton, moving southeast at 40
  mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Broken Bow, Stapleton, Arnold, Callaway, Gandy, Logan, Shanklin
  Bluff, Tarboz Lake, Pleasant Hill, Hoagland, Milldale and
  Finchville.

This includes the following highways...
 Highway 2 between mile markers 272 and 277.
 Highway 92 between mile markers 236 and 270.
 Highway 83 near mile marker 112.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4148 10051 4165 10034 4142 9963 4115 10023
TIME...MOT...LOC 2358Z 307DEG 34KT 4153 10031 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Roberg
1 follow-up statement
682 
WWUS53 KLBF 060032
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
732 PM CDT Sun Jun 5 2022

NEC113-060042-
/O.CAN.KLBF.SV.W.0124.000000T0000Z-220606T0045Z/
Logan NE-
732 PM CDT Sun Jun 5 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOGAN COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central and southwestern Nebraska.

LAT...LON 4138 10042 4138 9972 4115 10023
TIME...MOT...LOC 0032Z 325DEG 33KT 4127 10014 

$$

NEC041-111-060045-
/O.CON.KLBF.SV.W.0124.000000T0000Z-220606T0045Z/
Lincoln NE-Custer NE-
732 PM CDT Sun Jun 5 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN LINCOLN AND WEST CENTRAL CUSTER COUNTIES...

At 732 PM CDT, a severe thunderstorm was located 10 miles south of
Arnold, or 23 miles southeast of Stapleton, moving southeast at 40
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Callaway, Finchville and Milldale. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4138 10042 4138 9972 4115 10023
TIME...MOT...LOC 0032Z 325DEG 33KT 4127 10014 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Roberg

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 6:09 PM CDT, 49 minutes earlier.

Area forecast discussion, Jun 5, 6:09 PM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
609 PM CDT Sun Jun 5 2022

.SHORT TERM...(This afternoon through Monday night)
Issued at 139 PM CDT Sun Jun 5 2022

Debris from overnight convection is finally pushing off to the east
and allowing for some sun across central and western Nebraska. Also
evident in satellite imagery and observations is a dryline starting
to push into western Nebraska along with a diffuse lingering old
frontal boundary draped east/west across the region. Expect the
dryline will push eastward this afternoon into an increasingly
unstable airmass and trigger another round of severe storms across
Nebraska. Anticipate initial development of discrete cells along the
dryline by mid to late afternoon with cells growing upscale and
likely organizing into an MCS as they move into the more favorable
warm, unstable environment across south central NE this evening.
With steep mid/upper level lapse rates and substantial CAPE in the
hail growth zone expect large to very large hail will be a primary
threat. Wind threat is a bit uncertain and will depend a good deal
on how much diurnal heating can occur and if very steep lapse rates
can develop in the boundary layer ahead of the dryline. Shear is not
particularly robust but hodographs in the vicinity of the lingering
frontal boundary are well curved hodographs and will support
rotating updrafts so will have to watch for tornadogenesis as
well. Will also be keeping an eye on landspout potential
especially early this afternoon as the SPC non-supercell tornado
parameter is quite robust across far northwest Nebraska

Severe convection will likely be pushing off to the east and
southeast early this evening with some showers/storms lingering
through the overnight period. However, another MCS moving across SD
will start pushing into northwest Nebraska late tonight. Severe
potential to the northwest appears much diminished late tonight but
a hail/wind threat is not out of the question. By Monday morning the
lingering frontal boundary will have buckled to a northwest to
southeast orientation and serve as a focus for more thunderstorm
development Monday afternoon into the evening.

.LONG TERM...(Tuesday through Sunday)
Issued at 139 PM CDT Sun Jun 5 2022

Flat, progressive upper flow will send another patch of short waves
into the High Plains as the sluggish surface boundary continues to
sag southward. There looks to be enough instability and shear
present to support a marginal threat for severe thunderstorms
primarily along and south of Interstate 80 until the boundary can
finally push a bit further south and exit the region.

Thereafter, ensemble guidance is in good agreement in keeping the quasi
zonal progressive flow regime across the nation with gradual
amplification of an eastern trof/western ridge through late next week.
Expect the net result will be cool temperatures and active weather
with a good chance for showers and thunderstorms continuing each day
through the middle of next week, with Thursday having potential to
be rather busy with another bout of severe storms. A trend toward
warmer temperatures and a bit less active weather then
becomes established heading into next weekend.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 600 PM CDT Sun Jun 5 2022

Near term TAFs will be driven by the convective environment until
later this evening when vigorous thunderstorms move southeast out
of the area and other smaller storms dissipate. Will use VCTS at
both KLBF and KVTN but also include a TEMPO for thunder at KLBF
since radar trends and mesoscale guidance add confidence to
timing and location.

Later tonight a surge of low level moisture will move into
Nebraska from the north. Expect IFR/LIFR conditions at KVTN but
not confident in southern extent of the low clouds so will TEMPO
to MVFR at KLBF Monday morning and reevaluate as new guidance
becomes available. Expect a return to VFR at KLBF no later than
early Monday afternoon, but improvement will wait until late in
the day at KVTN.

Outside of thunderstorms, winds will generally be light with no
significant impact to aircraft operations.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...MBS
LONG TERM...MBS
AVIATION...MBS
Hazardous weather outlook, Jun 5, 3:56 PM CDT, 3 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
356 PM CDT Sun Jun 5 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-062100-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
356 PM CDT Sun Jun 5 2022 /256 PM MDT Sun Jun 5 2022/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Thunderstorms are expected to continue through the evening with the
greatest threat for severe storms generally along and east of a
line from Imperial to Merriman, however a marginal risk of severe
weather remains across western Nebraska. The main hazards will be
very large hail, damaging winds, and lightning.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

Thunderstorm chances continue Monday with a slight risk and
Tuesday with a marginal risk of severe weather. On Monday,the risk
for severe thunderstorms will be mainly across northwest Nebraska
and into the Sandhills and portions of north central Nebraska. On
Tuesday the risk for severe weather will be across western
Nebraska into north central Nebraska. The main hazards both days
will be large hail and damaging winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Local storm report, Jun 5, 6:24 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
624 PM CDT SUN JUN 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             2 E BRULE               41.10N 101.85W
06/05/2022  E0.75 INCH       KEITH              NE   TRAINED SPOTTER

            HALF INCH TO PENNY SIZE HAIL FALLING

&&

TERESA.KECK
Special weather statement, Jun 5, 6:27 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service North Platte NE
627 PM CDT Sun Jun 5 2022

NEZ059-071-060015-
Frontier NE-Lincoln NE-
627 PM CDT Sun Jun 5 2022

...A strong thunderstorm will impact portions of northwestern
Frontier and southeastern Lincoln Counties through 715 PM CDT...

At 627 PM CDT, Doppler radar was tracking a strong thunderstorm near
Moorefield, or 8 miles north of Curtis, moving southeast at 25 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Curtis, Moorefield, Stockville, Maywood, Hansen Memorial Reserve
State Wildlife Management Area and Dancing Leaf Earth Lodge.

This includes Highway 83 between mile markers 42 and 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Nebraska.

&&

LAT...LON 4073 10074 4088 10044 4080 10022 4070 10022
      4070 9998 4042 10054
TIME...MOT...LOC 2327Z 311DEG 21KT 4076 10048

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Roberg
Local storm report, Jun 5, 6:30 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
630 PM CDT SUN JUN 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     HAIL             4 NW CALLAWAY           41.33N 99.97W
06/05/2022  M1.75 INCH       CUSTER             NE   CO-OP OBSERVER

&&

TERESA.KECK
Local storm report, Jun 5, 6:33 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
633 PM CDT SUN JUN 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             10 NE ARNOLD            41.54N 100.07W
06/05/2022  E1.25 INCH       CUSTER             NE   TRAINED SPOTTER

            QUARTER TO HALF DOLLAR SIZE HAIL COVERING THE GROUND.

&&

MBS
Local storm report, Jun 5, 6:41 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
641 PM CDT SUN JUN 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             16 N STAPLETON          41.71N 100.51W
06/05/2022  M1.00 INCH       LOGAN              NE   PUBLIC

&&

TERESA.KECK
Local storm report, Jun 5, 6:54 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
654 PM CDT SUN JUN 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             11 E WELLFLEET          40.75N 100.52W
06/05/2022  M1.00 INCH       LINCOLN            NE   PUBLIC

            STARTED AS PEA SIZE AND REACHED QUARTER SIZE HAIL

&&

TERESA.KECK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:01 PM CDTSpecial Weather StatementLBFKeith29 min
Jun 4, 7:19 PM CDTSpecial Weather StatementLBFCuster26 min
Jun 4, 7:25 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFCuster50 min
Jun 4, 7:34 PM CDTSpecial Weather StatementLBFKeith41 min
Jun 4, 7:37 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFFrontier38 min
Jun 4, 7:57 PM CDTSpecial Weather StatementLBFFrontier33 min
Jun 4, 7:59 PM CDTSpecial Weather StatementLBFKeith16 min
Jun 4, 8:09 PM CDTSpecial Weather StatementLBFCuster36 min
Jun 4, 8:13 PM CDTSevere Thunderstorm WarningLBFKeith, Lincoln47 min
Jun 4, 8:38 PM CDTSpecial Weather StatementLBFValley37 min
Jun 4, 9:00 PM CDTSevere Thunderstorm WarningLBFLincoln45 min
Jun 4, 10:00 PM CDTSpecial Weather StatementLBFLogan45 min
Jun 5, 12:03 AM CDTSpecial Weather StatementLBFGarfield42 min
Jun 5, 1:25 AM CDTSpecial Weather StatementLBFBrown35 min
Jun 5, 9:38 AM CDTSpecial Weather StatementLBFGarfield52 min
Jun 5, 11:42 AM CDTSpecial Weather StatementLBFSherman18 min
Jun 5, 11:43 AM CDTSpecial Weather StatementLBFRock17 min
Jun 5, 11:59 AM CDTSpecial Weather StatementLBFGarfield31 min
Jun 5, 12:01 PM CDTSpecial Weather StatementLBFHolt29 min
Jun 5, 1:10 PM CDTSpecial Weather StatementLBFSheridan35 min
Jun 5, 1:49 PM CDTSpecial Weather StatementLBFSheridan41 min
Jun 5, 1:59 PM CDTSevere Thunderstorm WarningLBFSheridan27 min
Jun 5, 2:09 PM CDTSpecial Weather StatementLBFSheridan21 min
Jun 5, 2:51 PM CDTSpecial Weather StatementLBFSheridan24 min
Jun 5, 3:29 PM CDTSpecial Weather StatementLBFSheridan46 min
Jun 5, 3:43 PM CDTSpecial Weather StatementLBFCherry47 min
Jun 5, 4:04 PM CDTSevere Thunderstorm WarningLBFCherry56 min
Jun 5, 4:38 PM CDTSpecial Weather StatementLBFSheridan37 min
Jun 5, 4:50 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFCherry, Hooker40 min
Jun 5, 5:03 PM CDTSevere Thunderstorm WarningLBFCuster57 min
Jun 5, 5:08 PM CDTSpecial Weather StatementLBFThomas37 min
Jun 5, 5:19 PM CDTSpecial Weather StatementLBFDeuel26 min
Jun 5, 5:29 PM CDTSevere Thunderstorm WarningLBFCherry, Hooker, Thomas46 min
Jun 5, 5:33 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan, Thomas57 min
Jun 5, 5:46 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFCuster59 min
Jun 5, 5:52 PM CDTAreal Flood AdvisoryLBFCuster109 min
Jun 5, 5:56 PM CDTSpecial Weather StatementLBFKeith49 min
Jun 5, 5:59 PM CDTSpecial Weather StatementLBFChase46 min
Jun 5, 6:04 PM CDTSevere Thunderstorm WarningLBFCuster41 min
Jun 5, 6:13 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan, McPherson, Thomas47 min
Jun 5, 6:27 PM CDTSpecial Weather StatementLBFFrontier48 min
Jun 5, 6:42 PM CDTSevere Thunderstorm WarningLBFFrontier, Lincoln63 min
Jun 5, 6:45 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFCuster60 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.